MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; MQR STENT, COLONIC METALLIC EXPANDABLE
Catalog Number EVO-25-30-8-C
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163468 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
On (b)(6) 2024, when cgh start to deploy the stent, the stent was deployed without pulling back the safety wire.
 
Event or Problem Description
Clarification received on (b)(6)2024.The stent was deployed prematurely before safety wire being pulled and it was removed together with the delivery system.A supplemental report is being submitted due to completion of the investigation on 19 sep 2024.
 
Additional Manufacturer Narrative
Pma/510(k) # k163468.Device evaluation the evo-25-30-8-c device of lot number c2117663 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0052) states the following: ¿confirm desired stent position fluoroscopically and deploy stent by removing red safety guard from the handle.¿ ¿continue deploying stent by squeezing the trigger.¿ ¿ when stent point-of-no-return has been passed, pull safety wire out of delivery handle near wire guide port.¿ ¿continue deploying stent by squeezing trigger¿ there is no evidence to suggest that the customer did not follow the instructions for use.Image review an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.From additional information received from the customer, the intended target location was reached, the stent partially deployed before removal of the safety wire, the stent was then removed together with the delivery system.As the stent is intended to partially deploy prior to removing the safety wire, it is possible that the customer means that the stent partially deployed prior to pulling the trigger.It is possible that during advancement difficult anatomy caused compression of the outer sheath which led to the partial premature deployment of the stent.However, as the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of (b)(4) x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Another colonic sent was used to complete the procedure.

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MQR STENT, COLONIC METALLIC EXPANDABLE
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19200588
Report Number3001845648-2024-00194
Device Sequence Number7927847
Product Code MQR
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)251127(10)C2117663
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2025
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC2117663
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/04/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown